Social Anxiety Support Forum banner
1 - 10 of 10 Posts

·
LookingForMyLife
Joined
·
598 Posts
Discussion Starter · #1 ·
Hey, a couple of years ago I was prescribed both lamictal and abilify at the same time. About 4 days in I started to develop a rash that in a few days turned to welts that covered my whole body. I went to the e.r. and was put on prednisone for the rash. Anyone else had similar experiences?
 

·
Beautiful Mess
Joined
·
1,284 Posts
Lamictal can cause a deadly rash. I had a bad experience with Abilify.
 

·
LookingForMyLife
Joined
·
598 Posts
Discussion Starter · #5 ·
Yah, I am pretty sure I got "the" rash. Its important to stop the med quickly if you get "the" rash. Its also important to realize that rashes are common with lamictal and not all rashes are "the" rash.
http://www.crazymeds.us/CrazyTalk/index.php?showtopic=217&hl=lamictal+rash
yea, mine wasnt "the rash", thankfully. But it was the worst drug induced rash the e.r had ever seen, it took months to go away . I have had experiences with 11 of the meds you mentioned. Have finally found good combo-Emsam(maoi patch), rozerem,xanax, klonopin
 

·
Banned
Joined
·
38,431 Posts
I was prescribed both lamictal and abilify at the same time.
Starting two drugs at the same time (unless absolutely necessary) seems a bad idea. After all, how can you know what positive or negative effects each has if you start two at the same time? There is no way to know for sure which drug is causing which effect(s).

If somebody starting those two and got a rash, I'd have to bet on Lamictal being the culprit as it can cause rashes, in some cases fatal. Abilify isn't known for causing rashes, though anything is possible.

To me Lamictal was a sugar pill with no effect positive or negative.

Abilify claims to not cause weight gain though I beg to differ. Either it can cause weight gain or it's just the most stunning coincidence that my weight loss stopped upon starting Abilify and I gained 30# over 3 months on Abilify and then magically my weight plateaued upon stopping Abilify. I can't prove it to be the cause, but that's one hell of a coincidence if not.
 

·
LookingForMyLife
Joined
·
598 Posts
Discussion Starter · #7 ·
Starting two drugs at the same time (unless absolutely necessary) seems a bad idea. After all, how can you know what positive or negative effects each has if you start two at the same time? There is no way to know for sure which drug is causing which effect(s).

If somebody starting those two and got a rash, I'd have to bet on Lamictal being the culprit as it can cause rashes, in some cases fatal. Abilify isn't known for causing rashes, though anything is possible.

To me Lamictal was a sugar pill with no effect positive or negative.

Abilify claims to not cause weight gain though I beg to differ. Either it can cause weight gain or it's just the most stunning coincidence that my weight loss stopped upon starting Abilify and I gained 30# over 3 months on Abilify and then magically my weight plateaued upon stopping Abilify. I can't prove it to be the cause, but that's one hell of a coincidence if not.
Yea, I was weary of starting 2 meds at once. I was shocked that I was precribed them like that, but I tried anyways. Wont again though!!
 

·
Registered
Joined
·
676 Posts
yea, mine wasnt "the rash", thankfully. But it was the worst drug induced rash the e.r had ever seen, it took months to go away . I have had experiences with 11 of the meds you mentioned. Have finally found good combo-Emsam(maoi patch), rozerem,xanax, klonopin
Glad to hear it man. Thanks for encouraging others not to give up. Perseverance has a lot higher chance of paying off than giving up. Its especially tough to find the motivation to persevere when one has not experienced significant relief from ANY med they have tried.
 

·
Banned
Joined
·
38,431 Posts
i take abilify daily and havent had troubles with it though im only taking 5 mg a day at this point
I took far more. I was on 15 mg a day for 2 months and then went to 30 mg a day for the third month before stopping after 13 weeks due to total lack of efficacy.
 
1 - 10 of 10 Posts
Top